Kentucky, 2001

Damaging Wind in Kentucky, August 26, 2001

August 26, 2001 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 26, 1:09 PM CST, 2 hours 21 minutes earlier.

Area forecast discussion, Aug 26, 1:09 PM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
209 PM CDT SUN AUG 26 2001

GIVEN THE CURRENT WEATHER SCENARIO...WILL MAKE THIS AS BRIEF AS
POSSIBLE. MAIN FORECAST CONCERNS WILL BE THUNDERSTORM THREAT THIS
AFTERNOON/EARLY TONIGHT...SHOWER CHANCES OVER SOUTHERN ZONES MON AND
SHOWER CHANCES AREA WIDE ON TUESDAY.

MODELS SEEM TO AGREE FAIRLY WELL ON THEIR SOLUTIONS OVER THE
FORECAST AREA. THUNDERSTORMS ERUPTING AHEAD OF SURFACE BOUNDARY
EARLY THIS AFTERNOON...BOUNDARY DEPICTED NICELY ON VISIBLE SATELLITE
LOOP. GIVEN THE WEAK WIND PROFILES ACROSS THE REGION...DO NOT
BELIEVE MANY OF THESE WILL BECOME SEVERE...THOUGH WITH SUCH
INSTABILITY IN PLACE AND WBZ AROUND 9000 FT AT BNA...WOULD NOT BE
SURPRISED TO ISSUE A FEW WARNINGS THIS AFTERNOON/EARLY TONIGHT.

SURFACE FRONT DROPS INTO EXTREME SOUTHERN KY BY MORNING...AND MODELS
KEEP RESIDUAL H85 MOISTURE (70% OR SO) OVER MUCH OF THE AREA DURING
THE DAY MONDAY. AVN ALSO FORECASTS LIFTED INDEX VALUES FROM -2 TO -6
MON AFTERNOON. HOWEVER...INTEGRATED MOISTURE VALUES ARE QUITE LOW
BY AFTERNOON. WILL GO WITH PARTLY SUNNY AS OPPOSED TO MOSTLY
SUNNY...AND WILL INTRODUCE SMALL RAIN CHANCES OVER THE SOUTHERN
ZONES...CLOSEST TO THE FRONT.

NEXT CONCERN WILL BE WITH SECONDARY FRONT AND ASSOCIATED VORT MAX IN
NORTHWEST H50 FLOW TUE. RETURN FLOW IS NON-EXISTENT AND MOISTURE IS
QUITE LIMITED...SO WILL NOT INTRODUCE ANY PRECIP AT THIS TIME. WILL
GO WITH AN INCREASE IN CLOUDINESS AND LET THE MID SHIFT TAKE ANOTHER
LOOK.

BACK TO DRY WEATHER WEDNESDAY AND THURSDAY WITH HIGH PRESSURE IN THE
REGION...THEN WILL BRING RAIN CHANCES BACK IN TOWARD NEXT WEEKEND AS
THE NEXT UPPER SYSTEM APPROACHES FROM THE WEST.

.PAH...NONE.

MEFFERT

In the hours before

Special weather statement, Aug 26, 10:24 AM CST, 5 hours 6 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-261830-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1124 AM CDT SUN AUG 26 2001

THIS THUNDERSTORM OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. IT IS VALID
UNTIL 600 AM MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED OVER PARTS OF THE AREA THIS
AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE.

A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND
EVENING. AS OF LATE THIS MORNING...THE FRONT WAS ALREADY ALONG A
LINE FROM  FAIRFIELD ILLINOIS...TO CAPE GIRARDEAU MISSOURI...TO
POPLAR BLUFF MISSOURI.

THE FRONT IS EXPECTED TO BE ALONG AN EVANSVILLE TO PADUCAH LINE BY
300 PM....AND SHOULD BE EAST OF THE REGION BY 1000 PM. THE THREAT OF
THUNDERSTORMS WILL END WITH THE PASSING OF THE FRONT.

AS THE FRONT MOVES EAST...SCATTERED THUNDERSTORMS WILL DEVELOP ALONG
AND AHEAD OF THE FRONT. THE ATMOSPHERE EAST OF THE FRONT IS EXPECTED
TO BECOME VERY UNSTABLE THIS AFTERNOON. WINDS ALOFT ARE VERY WEAK...
SO STORMS WILL MOVE SLOWLY AND HEAVY RAINFALL IS A THREAT. DRY AIR
ALOFT WILL AID IN PRODUCING STRONG WIND GUSTS WITH THE STRONGER
STORMS. LARGE HAIL IS ALSO POSSIBLE...MAINLY OVER WESTERN KENTUCKY.

STORM MOVEMENT WILL BE TO THE EAST AT 20 MPH.

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING OVER THE
EASTERN PORTION OF THE QUAD STATE AREA.

SPODEN
Special weather statement, Aug 26, 12:30 PM CST, 3 hours before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-261930-

THUNDERSTORM OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
130 PM CDT SUN AUG 26 2001

THIS THUNDERSTORM OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. IT IS VALID
UNTIL 600 AM MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED OVER PARTS OF THE AREA THIS
AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE.

A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND
EVENING. AS OF EARLY THIS AFTERNOON...THE FRONT WAS GENERALLY
ALONG A LINE FROM PRINCETON INDIANA...TO CAPE GIRARDEAU MISSOURI...
TO NEAR VAN BUREN MISSOURI.

THE MAIN FRONT IS EXPECTED TO BE ALONG AN OWENSBORO TO
PADUCAH LINE BY 500 PM....AND SHOULD BE EAST OF THE REGION BY 1000
PM. THE THUNDERSTORM THREAT WILL END AS THE FRONT MOVES OUT OF THE
AREA.

AS THE FRONT MOVE EAST AND SOUTH...SCATTERED THUNDERSTORMS
WILL DEVELOP ALONG AND AHEAD OF THE FRONT. THE ATMOSPHERE
EAST AND SOUTH OF THE FRONT IS EXPECTED TO BECOME VERY UNSTABLE THIS
AFTERNOON. WINDS ALOFT ARE VERY WEAK...SO STORMS WILL MOVE SLOWLY AND
HEAVY RAINFALL IS A THREAT. DRY AIR ALOFT WILL AID IN PRODUCING
STRONG WIND GUSTS WITH THE STRONGER STORMS. LARGE HAIL IS ALSO
POSSIBLE.

STORM MOVEMENT WILL BE TO THE EAST AT 20 MPH.

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.
Special weather statement, Aug 26, 2:22 PM CST, 1 hour 8 minutes before
MOZ114-262050-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
322 PM CDT SUN AUG 26 2001

...STRONG THUNDERSTORMS IN NEW MADRID COUNTY...

AT 317 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
PARMA...RISCO...AND TALLAPOOSA IN SOUTHERN NEW MADRID COUNTY.

THE STORM WAS MOVING TO THE EAST AT 20 MPH AND WILL REACH MARSTON...
AND POSSIBLY NEW MADRID BY 400 PM. THE STORM IS BEING MONITORED FOR
INTENSIFICATION.

HAIL TO 1/2 INCH IN DIAMETER IS LIKELY WITH THIS STORM ALONG WITH
FREQUENT LIGHTNING. WIND GUST TO 45 MPH ARE POSSIBLE.

PEOPLE IN THE PATH OF THIS STORM SHOULD STAY INDOORS UNTIL THE
STORM HAS PASSED.

SPODEN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Christian

When
August 26, 3:30 PM CST
Where
Christian County, Crofton
Measured
50 kt (58 mph)
Property damage
$4,000
Reported by
UTILITY COMPANY
Coordinates
37.050, -87.483

Large tree limbs were blown across power lines in northern parts of the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2001Every state in 2001This day in weather historyWarnings in Kentucky, August 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5265678.